About this Journal Submit a Manuscript Table of Contents
Advances in Numerical Analysis
Volume 2013 (2013), Article ID 303952, 13 pages
http://dx.doi.org/10.1155/2013/303952
Research Article

Parallel Nonoverlapping DDM Combined with the Characteristic Method for Incompressible Miscible Displacements in Porous Media

School of Mathematics, Shandong University, Jinan, Shandong 250100, China

Received 28 May 2012; Revised 27 October 2012; Accepted 1 November 2012

Academic Editor: J. Rappaz

Copyright © 2013 Keying Ma and Tongjun Sun. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. Douglas, Jr., R. E. Ewing, and M. F. Wheeler, “The approximation of the pressure by a mixed method in the simulation of miscible displacement,” RAIRO Analyse Numérique, vol. 17, no. 1, pp. 17–33, 1983. View at Zentralblatt MATH
  2. J. Douglas, Jr., R. E. Ewing, and M. F. Wheeler, “A time-discretization procedure for a mixed finite element approximation of miscible displacement in porous media,” RAIRO Analyse Numérique, vol. 17, no. 3, pp. 249–265, 1983. View at Zentralblatt MATH
  3. R. A. Adams and J. J. F. Fournier, Sobolev Spaces, vol. 140, Academic Press, Amsterdam, The Netherlands, 2nd edition, 2003.
  4. R. E. Ewing, T. F. Russell, and M. F. Wheeler, “Convergence analysis of an approximation of miscible displacement in porous media by mixed finite elements and a modified method of characteristics,” Computer Methods in Applied Mechanics and Engineering, vol. 47, no. 1-2, pp. 73–92, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. T. F. Russell, “Time stepping along characteristics with incomplete iteration for a Galerkin approximation of miscible displacement in porous media,” SIAM Journal on Numerical Analysis, vol. 22, no. 5, pp. 970–1013, 1985. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. C. Johnson and V. Thomée, “Error estimates for some mixed finite element methods for parabolic type problems,” RAIRO Analyse Numérique, vol. 15, no. 1, pp. 41–78, 1981. View at Zentralblatt MATH
  7. P.-A. Raviart and J. M. Thomas, “A mixed finite element method for 2nd order elliptic problems,” in Mathematical Aspects of Finite Element Methods, vol. 606 of Lecture Notes in Mathematics, pp. 292–315, Springer, Berlin, Germany, 1977. View at Zentralblatt MATH
  8. J.-C. Nédélec, “Mixed finite elements in 𝐑3,” Numerische Mathematik, vol. 35, no. 3, pp. 315–341, 1980. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. J. Douglas, Jr. and J. E. Roberts, “Global estimates for mixed methods for second order elliptic equations,” Mathematics of Computation, vol. 44, no. 169, pp. 39–52, 1985. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. Y. R. Yuan, “Characteristic finite difference methods for positive semidefinite problem of two phase miscible flow in porous media,” Systems Science and Mathematical Sciences of China, vol. 4, pp. 299–306, 1999.
  11. Y. R. Yuan, “Characteristic finite element methods for positive semidefinite problem of two phase miscible flow in three dimensions,” Chinese Science Bulletin, vol. 22, pp. 2027–2032, 1996.
  12. C. N. Dawson, T. F. Russell, and M. F. Wheeler, “Some improved error estimates for the modified method of characteristics,” SIAM Journal on Numerical Analysis, vol. 26, no. 6, pp. 1487–1512, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. M. A. Cella, T. F. Russell, I. Herrera, and R. E. Ewing, “An Eulerian-Lagrangian localized adjoint method for the advection-diffusion equations,” Advances in Water Resources, vol. 13, pp. 187–206, 1990.
  14. J. H. Bramble, J. E. Pasciak, J. P. Wang, and J. Xu, “Convergence estimates for product iterative methods with applications to domain decomposition,” Mathematics of Computation, vol. 57, no. 195, pp. 1–21, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. X.-C. Cai, “Additive Schwarz algorithms for parabolic convection-diffusion equations,” Numerische Mathematik, vol. 60, no. 1, pp. 41–61, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. J. Xu, “Iterative methods by space decomposition and subspace correction: a unifying approach,” SIAM Review, vol. 34, no. 4, pp. 581–613, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. X.-C. Tai, “A space decomposition method for parabolic equations,” Numerical Methods for Partial Differential Equations, vol. 14, no. 1, pp. 27–46, 1998. View at Zentralblatt MATH
  18. K. Y. Ma, T. J. Sun, and D. P. Yang, “Parallel Galerkin domain decomposition procedures for parabolic equation on general domain,” Numerical Methods for Partial Differential Equations, vol. 25, no. 5, pp. 1167–1194, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. K. Y. Ma and T. J. Sun, “Galerkin domain decomposition procedures for parabolic equations on rectangular domain,” International Journal for Numerical Methods in Fluids, vol. 62, no. 4, pp. 449–472, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. T. J. Sun and K. Y. Ma, “Dynamic parallel Galerkin domain decomposition procedures with grid modification for parabolic equation,” International Journal for Numerical Methods in Fluids, vol. 66, no. 12, pp. 1506–1529, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. C. N. Dawson and T. F. Dupont, “Explicit/implicit conservative Galerkin domain decomposition procedures for parabolic problems,” Mathematics of Computation, vol. 58, no. 197, pp. 21–34, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. T. J. Sun and K. Y. Ma, “Parallel Galerkin domain decomposition procedures for wave equation,” Journal of Computational and Applied Mathematics, vol. 233, no. 8, pp. 1850–1865, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. K. Y. Ma and T. J. Sun, “Parallel Galerkin domain decomposition procedures based on the streamline diffusion method for convection-diffusion problems,” Journal of Computational and Applied Mathematics, vol. 235, no. 15, pp. 4464–4479, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. F. Brezzi, “On the existence, uniqueness and approximation of saddle-point problems arising from Lagrangian multipliers,” Revue Française d'Automatique, Informatique, Recherche Opérationnelle, vol. 8, no. R-2, pp. 129–151, 1974. View at Zentralblatt MATH
  25. P. G. Ciarlet, The Finite Element Method for Elliptic Problems, North-Holland, Amsterdam, The Netherlands, 1978.
  26. J. A. Nitsche, “L-error analysis for finite elements,” in Mathematics of Finite Elements and Applications 3, J. R. Whiteman, Ed., pp. 173–186, Academic Press, London, UK, 1979. View at Zentralblatt MATH
  27. A. H. Schatz and L. B. Wahlbin, “Maximum norm estimates in the finite element method on plane polygonal domains—I,” Mathematics of Computation, vol. 32, no. 141, pp. 73–109, 1978. View at Zentralblatt MATH
  28. A. H. Schatz and L. B. Wahlbin, “Maximum norm estimates in the finite element method on plane polygonal domains—II. Refinements,” Mathematics of Computation, vol. 33, no. 146, pp. 465–492, 1979.
  29. S. C. Brenner and L. R. Scott, The Mathematical Theory of Finite Element Methods, vol. 15 of Texts in Applied Mathematics, Springer, New York, NY, USA, 2nd edition, 2002.